Follow
Share

My mom wants to take Tylenol like Tic Tacs. I've confiscated them. And I've asked this similar question before about how to deal with this obsession. I'm ordering placebo pills from Amazon. But I'm wondering is this common? Headaches? I've checked her blood pressure and it's fine. She'll start mumbling about headaches from sun up to sun down.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
If she has been taking high doses for a long time she might be getting rebound headaches... read up about them on the internet.
Helpful Answer (0)
Report

Be careful when giving regular and/or frequent doses of acetaminophen (Tylenol) as it can seriously damage the liver or kidneys - especially if acohol is consumed regularly- and not necessarily in large amounts. As it is, decreased liver and kidney functions is typical among the elderly. One common but sometimes challenging issue to diagnose among people with dementia that causes headaches is a change in vision. Another is a build up of ear wax (eww) as it can cause pressure in the sinuses.
Helpful Answer (0)
Report

My mom gets headaches and has had many ct all are normal ..her neurologist said just give her tylenol
Helpful Answer (0)
Report

Any complaint even from a person with dementia needs to be taken seriously and investigated. You have no way of knowing whether she really does have a headache or not. Talk to the Dr and request investigations a CT scan or MRI are both non invasive and will rule out serious things like a brain tumor. If something is found and she is not a candidate for intervention her pain needs to be properly controlled and numerous Tylenol is not the way to go. She may actually need a narcotic.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter